Alert archive / Georgia / Wind Chill Advisories in 2019
Wind Chill Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Jan 29, 2019, 2:20 PM EST for 8 counties in Georgia. It took effect at Jan 30, 2019, 2:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2019, 2:20 PM EST (19:20 UTC)
- In effect from
- Jan 30, 2019, 2:00 AM EST
- Expired
- Jan 30, 2019, 11:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 156 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS42 KFFC 291920 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 220 PM EST Tue Jan 29 2019 GAZ005>009-014>016-300900- /O.NEW.KFFC.WC.Y.0002.190130T0700Z-190130T1600Z/ Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 220 PM EST Tue Jan 29 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero to 5 above zero expected. * WHERE...Higher elevations of the northeast Georgia mountains. * WHEN...From 2 AM to 11 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
2 follow-up statements
232 WWUS42 KFFC 300126 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 826 PM EST Tue Jan 29 2019 GAZ005>009-014>016-301000- /O.CON.KFFC.WC.Y.0002.190130T0700Z-190130T1600Z/ Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 826 PM EST Tue Jan 29 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero to 5 above zero expected. * WHERE...Higher elevations of the northeast Georgia mountains. * WHEN...From 2 AM to 11 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
706 WWUS42 KFFC 300820 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 320 AM EST Wed Jan 30 2019 GAZ005>009-014>016-301600- /O.CON.KFFC.WC.Y.0002.000000T0000Z-190130T1600Z/ Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 320 AM EST Wed Jan 30 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as zero to 5 above zero expected. * WHERE...Higher elevations of the northeast Georgia mountains. * WHEN...Until 11 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold temperatures and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 12:37 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 29, 12:37 PM EST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1237 PM EST Tue Jan 29 2019 .PREV DISCUSSION... /Issued 1056 AM EST Tue Jan 29 2019/ UPDATE... Cold front is currently moving through northern GA and will continue south for the remainder of the afternoon. Observations and public reports (outside of the higher elevations) indicate that there is a brief period of all snow or rain/snow mix along the very back edge of the precipitation across northern GA. Do think as the back edge of the precip crosses I-85, any sn will diminish completely. NW winds have increased and become gusty behind the cold front. This will provide some drying to roadways with lingering moisture. The potential for black ice will persist in sheltered/protected areas or untreated secondary roads/sidewalks. Have updated the grids to diminish the pops about 2 hours earlier than the previous forecast. Also, adjusted temperatures quite a bit, especially across the higher elevations. Temps have dropped to near 20 in the highest elevations of NW GA and skies have cleared, but some recovery is anticipated. The expectation is to cancel the Winter Weather Advisory at 17Z. This will allow for any ra/sn on the back edge of the precip shield diminish north of the I-85 corridor. However, with the potential for black ice overnight, will be issuing an SPS. PREV DISCUSSION... /Issued 618 AM EST Tue Jan 29 2019/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 354 AM EST Tue Jan 29 2019/ SHORT TERM /Today through Wednesday/... Main concerns are will there be any snow on the back edge of precip today and if so, how much will accumulate. Relying heavily on observed trends for forecast through 18Z today. KHTX radar shows back edge of precip moving into northcentral AL with temps still in the mid to upper 30s just behind back edge. Few if any observations of snow in this area, though did see one mPing snow report near Fayetteville TN north of Huntsville. Also worth noting that trends over last 6 hours of HRRR runs has shown warmer temps ahead of the front over ATL metro, indicating front may be moving in slower than expected. As of this writing, have used colder side of guidance solutions for temps, however with warmer temps ahead and along front, am getting a little lower snow amount totals than prev forecast. Also seeing this trend in 00Z NAM, GFS, CMC and ECMWF amounts. Based on these lower totals and observed and near term model trends, have downgraded warning to an advisory over north GA. Will continue to monitor far for possible early cancellation once back edge of precip moves in and we get more reports. Still concern for refreezing of liquid around and after sunset as temps fall below 30F. Fortunately, total liquid equivalent precip still only expected to be 0.15 to 0.20 inches across northwest 1/2 of state for this event with lesser amounts to the southeast. If we get enough sunshine and winds in the afternoon, we could evaporate the bulk of water on roads, however there remains some uncertainty. Sheltered areas will see much less wind and evaporation and will be more susceptible to refreezing. Winds will die down late tonight but pick back up Wednesday and could approach advisory criteria. SNELSON LONG TERM /Wednesday Night through Monday/... Cold start to the extended forecast period quickly moderates as the persistent, deep upper trough over the eastern U.S. shifts off shore and the general upper flow de-amplifies by the end of the work week. Region comes under, then remains under, the weak, nearly zonal, southern branch through the majority of the period. Series of weak, fairly quick-moving, waves zip through the flow across the region bringing slight chance to chance POPs back into the forecast by the weekend. Temperatures rebound to at or above normal for the weekend and into early next week. 20 && .AVIATION... 18Z Update... Back edge of the precip has cleared ATL at this time. Gusty NW winds will continue through the afternoon. BKN MVFR clouds likely for the next hour or two, but quick scattering out is expected. VFR conditions expected tonight and tomorrow. A few gusts to around 20kt possible during the late morning/afternoon tomorrow. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 50 22 43 23 / 80 5 0 0 Atlanta 49 23 40 24 / 70 5 0 0 Blairsville 43 16 31 16 / 80 5 0 0 Cartersville 48 20 39 20 / 90 5 0 0 Columbus 50 25 47 28 / 80 5 0 0 Gainesville 48 23 38 22 / 60 5 0 0 Macon 52 23 48 25 / 90 5 0 0 Rome 44 20 38 18 / 90 5 0 0 Peachtree City 50 21 44 23 / 70 5 0 0 Vidalia 61 26 47 30 / 90 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....20 AVIATION...NListemaa
Hazardous weather outlook, Jan 29, 12:22 PM EST, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1222 PM EST Tue Jan 29 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301730- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1222 PM EST Tue Jan 29 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Patches of black ice will be possible across far north Georgia this afternoon, and across north and central Georgia tonight. The black ice will be most likely in sheltered areas and on untreated roads and sidewalks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Very cold temperatures are expected Wednesday and Thursday mornings with wind chills in the teens. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jan 29, 11:06 AM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 AM EST TUE JAN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM SNOW 2 S TITUS 34.92N 83.63W
01/29/2019 M0.0 INCH TOWNS GA AMATEUR RADIO
TRACE OF SNOW REPORTED ON SOME RAISED SURFACES AT ABOUT
2500 FT. SNOW IS ENDING.
&&
EVENT NUMBER FFC1900013
KINGLocal storm report, Jan 29, 11:18 AM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 AM EST TUE JAN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM SNOW FORT MOUNTAIN STATE PAR 34.76N 84.71W
01/29/2019 M2.0 INCH MURRAY GA BROADCAST MEDIA
2 INCHES OF SNOW MEASURED IN FORT MOUNTAIN, GA.
&&
EVENT NUMBER FFC1900014
KINGLocal storm report, Jan 29, 11:22 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EST TUE JAN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM SNOW 2 SSW ACWORTH 34.04N 84.69W
01/29/2019 E0.0 INCH COBB GA TRAINED SPOTTER
TRACE OF SNOW REPORTED AT INTERSECTION OF MARS HILL RD
AND HWY 41. NO ACCUMULATION
&&
EVENT NUMBER FFC1900015
KINGLocal storm report, Jan 29, 11:31 AM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 AM EST TUE JAN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM SNOW 4 NW HIAWASSEE 34.98N 83.81W
01/29/2019 E0.0 INCH TOWNS GA EMERGENCY MNGR
DUSTING OF SNOW REPORTED AT LAKE CHATUGE IN TOWNS
COUNTY.
&&
EVENT NUMBER FFC1900016
KINGSpecial weather statement, Jan 29, 11:40 AM EST, 2 hours 40 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1140 AM EST Tue Jan 29 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300200- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1140 AM EST Tue Jan 29 2019 ...Patchy black ice possible this afternoon and tonight... Patchy black ice will be possible across the far north this afternoon. Patchy black ice will be possible across the entire area tonight. The potential for black ice can be expected especially in sheltered and protected areas or on untreated roads and sidewalks. Please exercise caution when traveling.
Local storm report, Jan 29, 11:42 AM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EST TUE JAN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM SNOW MARIETTA 33.95N 84.55W
01/29/2019 E0.0 INCH COBB GA BROADCAST MEDIA
LIGHT SNOW REPORTED IN MARIETTA, BUT NO ACCUMULATION.
&&
EVENT NUMBER FFC1900017
KINGNearby
Wind Chill Advisories in Georgia, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.